Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

On the Proper Boundary Conditions for a Beam
Authors

H. Fan
G. Widera
Journal / Anthology

Journal of Applied Mathematics
Year: 1992
Volume: 59
Page range: 915-922
Description

Employing the asymptotic expansion approach, the boundary conditions of a beam are reconsidered in the present paper. Gregory and Wan's (1984) decay analysis technique is extended here to formulate the boundary conditions for the outer expansion. Among the various prescribed boundary data, most of the attention is focused on the displacement case because engineering beam theories employ incorrect conditions for these data. Numerical calculations are carried out for the displacement prescribed beam having a circular cross-section.
Subject

*Engineering > Mechanical and Structural Engineering